Wyoming, 2016High Wind in Wyoming, February 10, 2016
February 10, 2016 · NWS CYS · 1 event in 1 county or zone
A period of high sustained winds developed near Bordeaux in southeast Wyoming as a result of a tight surface pressure gradient.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A period of high sustained winds developed near Bordeaux in southeast Wyoming as a result of a tight surface pressure gradient.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 9, 9:51 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 9, 9:51 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
951 PM MST TUE FEB 9 2016
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 340 PM MST TUE FEB 9 2016
IT IS ANOTHER BREEZY AFTERNOON ACROSS SOUTHEAST WYOMING WITH GUSTS
TO 30-40 MPH. WITH THE UPPER RIDGE CENTER OVER
NEVADA...NORTHWESTERLY FLOW ALOFT IS OCCURRING ACROSS THE CWA. THIS
PATTERN IS NOT EXPECTED TO CHANGE MUCH THROUGH THURS. THE MODELS DO
SHOW PRESSURE FALLS OCCURRING OVER WESTERN SOUTH DAKOTA BY 06-12Z
TONIGHT. THE LLVL GRADIENT ALSO INCREASES TO 50-60 METERS...THUS
WINDS WILL LIKELY PICK UP IN THE WIND PRONE AREAS AFTER MIDNIGHT.
WITH MARGINAL GRADIENTS AND A LACK OF A STABLE LAYER ALOFT...DO
NOT BELIEVE THAT HIGH WINDS WILL BE COMMON. HOWEVER DID INCLUDE
GUSTS TO 55 MPH IN THE HWO FOR THE WIND PRONE AREAS. THE GRADIENT
BEGINS TO DECREASE BY MIDDAY WED AND WINDS WILL LIKELY BEGIN TO
COME DOWN SOME AT THAT POINT. WINDS SHOULD BE WEAKER ON THURS AS
THE STRONGEST 700 MB FLOW SHIFTS EASTWARD INTO SOUTH
DAKOTA/NEBRASKA. TEMPS WILL BE QUITE MILD FOR FEB WITH HIGHS IN
THE LOW-TO-MID 50S.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 340 PM MST TUE FEB 9 2016
BROAD UPPER-LEVEL RIDGING WILL REMAIN IN PLACE ON FRIDAY AS A FAST-
MOVING SHORTWAVE TRACKS ACROSS THE PACIFIC NORTHWEST. A FAIRLY MILD
AND DRY DAY IS EXPECTED WITH LARGE SCALE SUBSIDENCE AND H7 TEMPS IN
THE 0 TO +3 DEG C RANGE. THE GFS AND ECMWF REMAIN IN POOR AGREEMENT
WITH THE EVOLUTION OF THE AFOREMENTIONED WAVE...BUT BOTH MODELS ARE
SHOWING THIS SYSTEM MOVING ALONG THE WY/MT BORDER SOMETIME LATE SAT
NIGHT OR SUN MORNING. THE GFS SHOWS H75 FLOW INCREASING TO 45 TO 55
KTS OVER THE WIND CORRIDORS AS LOW-LEVEL GRADIENTS STRENGTHEN. SOME
POTENTIAL FOR A MARGINAL HIGH WIND EPISODE FOR ARL/BRX AND POSSIBLY
THE SOUTH LARAMIE RANGE OVERNIGHT SAT NIGHT. THE MODELS CONTINUE TO
SHOW THE BEST FORCING GOING TO THE NORTH...BUT SOME SHOWER ACTIVITY
IS POSSIBLE OVER CONVERSE/NIOBRARA COUNTIES THIS WEEKEND. UPPER-LVL
RIDGING RETURNS FOR NEXT WEEK WITH VERY WARM/DRY WEATHER CONDITIONS
LIKELY. NO BIG WEATHER IMPACTS IN THE FORESEEABLE FUTURE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 949 PM MST TUE FEB 9 2016
VFR CONDITIONS EXPECTED WITH HIGH PRESSURE REMAINING ACROSS
SOUTHWESTERN WYOMING. GUSTY WINDS POSSIBLE LATER THIS MORNING FOR
OUR SOUTHEAST WYOMING AIRPORTS THAT WILL SPREAD OUT INTO THE
NEBRASKA PANHANDLE DURING THE DAY WEDNESDAY.
&&
.FIRE WEATHER...
ISSUED AT 340 PM MST TUE FEB 9 2016
NO FIRE WEATHER CONCERNS ARE EXPECTED IN THE NEAR TERM DUE TO THE
CURRENT SNOWPACK AND HIGH RELATIVE HUMIDITIES FORECAST THROUGH THE
WEEK. BREEZY WINDS WILL PREVAIL FOR MUCH OF THE REGION AND
TEMPERATURES WILL WARM WELL INTO THE 50S BY MIDWEEK ACROSS THE
PLAINS. MINIMUM HUMIDITIES WILL REMAIN ABOVE 30 PERCENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...ZF
LONG TERM...CLH
AVIATION...GCC
FIRE WEATHER...ZF
Hazardous weather outlook, Feb 9, 1:08 PM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
108 PM MST TUE FEB 9 2016
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-102015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
108 PM MST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ106-110-116-117-102015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
108 PM MST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG WINDS WILL DEVELOP BY LATE TONIGHT OVER THE WIND PRONE
AREAS. WEST TO SOUTHWEST WINDS WILL GUST TO 50-55 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY MORNING
ACROSS THE WIND PRONE AREAS. OTHERWISE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 9, 11:54 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 PM MST TUE FEB 9 2016
WYZ106-100900-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1154 PM MST TUE FEB 9 2016
SOUTHWEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH
ARE EXPECTED TONIGHT IN SOUTHWEST PLATTE COUNTY. THIS INCLUDES THE
INTERSTATE 25 CORRIDOR BETWEEN CHUGWATER AND WHEATLAND...AND THE
BORDEAUX INTERCHANGE. LIGHT TRAILER TRAFFIC MAY WANT TO CONSIDER
ALTERNATE ROUTES OR DELAY TRAVEL DUE TO EXPECTED WIND SPEEDS ABOVE
50 MPH. WINDS SHOULD DIMINISH THROUGH THE LATE MORNING.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 10, 1:00 AM MST to 9:00 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 10/0545 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635833.